Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 210, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2020, 6:25 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 6:25 PM MDT (00:25 UTC)
- Expired
- Aug 6, 2020, 7:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 15 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WUUS55 KPUB 070025
SVRPUB
COC025-041-101-070100-
/O.NEW.KPUB.SV.W.0210.200807T0025Z-200807T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
625 PM MDT Thu Aug 6 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern El Paso County in east central Colorado...
Northwestern Crowley County in southeastern Colorado...
Northeastern Pueblo County in southeastern Colorado...
* Until 700 PM MDT.
* At 625 PM MDT, a severe thunderstorm was located 15 miles south of
Truckton, or 32 miles northeast of Pueblo, moving southwest at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso, northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3853 10405 3852 10405 3852 10383 3846 10405
3853 10419 3871 10406
TIME...MOT...LOC 0025Z 031DEG 10KT 3852 10412
HAIL...1.25IN
WIND...60MPH
$$
kam3 follow-up statements
518
WWUS55 KPUB 070035
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
635 PM MDT Thu Aug 6 2020
COC025-041-101-070100-
/O.CON.KPUB.SV.W.0210.000000T0000Z-200807T0100Z/
El Paso CO-Crowley CO-Pueblo CO-
635 PM MDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN EL PASO...NORTHWESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES...
At 634 PM MDT, a severe thunderstorm was located 15 miles southeast
of Truckton, or 36 miles northeast of Pueblo, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso, northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10385 3850 10389 3846 10405 3847 10407
3854 10417 3865 10406 3853 10405 3852 10405
TIME...MOT...LOC 0034Z 261DEG 12KT 3854 10405
HAIL...1.25IN
WIND...60MPH
$$
kam452
WWUS55 KPUB 070044
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
644 PM MDT Thu Aug 6 2020
COC025-041-101-070100-
/O.CON.KPUB.SV.W.0210.000000T0000Z-200807T0100Z/
El Paso CO-Crowley CO-Pueblo CO-
644 PM MDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN EL PASO...NORTHWESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES...
At 644 PM MDT, a severe thunderstorm was located 15 miles southeast
of Truckton, or 39 miles northeast of Pueblo, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso, northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10392 3847 10403 3851 10409 3856 10409
3861 10406 3853 10405 3852 10405
TIME...MOT...LOC 0044Z 242DEG 16KT 3856 10400
HAIL...1.00IN
WIND...60MPH
$$
kam254
WWUS55 KPUB 070055
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
655 PM MDT Thu Aug 6 2020
COC041-101-070104-
/O.CAN.KPUB.SV.W.0210.000000T0000Z-200807T0100Z/
El Paso CO-Pueblo CO-
655 PM MDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3848 10401 3852 10402 3852 10392
TIME...MOT...LOC 0054Z 031DEG 10KT 3853 10402
$$
COC025-070100-
/O.CON.KPUB.SV.W.0210.000000T0000Z-200807T0100Z/
Crowley CO-
655 PM MDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN CROWLEY COUNTY...
At 654 PM MDT, a severe thunderstorm was located 16 miles southeast
of Truckton, or 37 miles northeast of Pueblo, moving southwest at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 10401 3852 10402 3852 10392
TIME...MOT...LOC 0054Z 031DEG 10KT 3853 10402
HAIL...1.25IN
WIND...60MPH
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:09 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 3:09 PM MDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 309 PM MDT Thu Aug 6 2020 .SHORT TERM...(This evening through Friday) Issued at 309 PM MDT Thu Aug 6 2020 Currently... As of 2pm showers and thunderstorms have formed in northern El Paso County and Southern Las Animas County. Low level moisture and instability are still plentiful with temperatures hanging around the low 80s and dewpoints in the low 60s across the eastern plains. The western plains and I-25 corridor have begun to dry out a bit as more westerly flow sets in with current dew points dipping from the low 40s into the high 30s. The mountains are currently noticeably dry with dewpoints in the mid-high 20s. Later today through tonight... Strong to severe storms are possible as current thunderstorms move eastward into Kiowa county over the next few hours. Current SPC analyses show 1500-2500 J/Kg of CAPE over the plains and shear between 20-30 kts. CAPE is currently forecasted to increase to near 3000 over some parts of the plains over the next few hours, and the latest HRRR runs have been showing a strong storm moving through Kiowa County around 1Z, so confidence in the severe potential for this area is relatively high at this time. If storms do manage to become severe, gusty winds over 50 mph and half-dollar sized hail will be possible. The latest SPC guidance as well as HRRR runs also show thunderstorms moving throw El Paso and Baca county later this afternoon through early evening, but there is low confidence that these storms will become severe, although a few small hail reports can't be ruled out. Tomorrow... As the upper-level ridge axis moves east of Colorado tomorrow, flow aloft becomes more westerly and will lower POPs a bit. Overall tomorrow will be a few degrees hotter than today and stay consistently dry, with the chance for a few isolated storms over the mountains tomorrow afternoon. High temps will be in the mid 80s in the valleys and near 100 over the plains. .LONG TERM...(Friday night through Thursday) Issued at 309 PM MDT Thu Aug 6 2020 Friday night through Saturday...An upper ridge of high pressure is expected to hang on across the area through Sat, with the ridge axis positioned roughly along the CO and KS border. Southwest flow aloft is feeding some moisture up across the Four Corners and into the Great Basin, fueling isolated to scattered convection across the CWA through Sat though the best chances will remain over the higher terrain and I-25 corridor. Look for highs in the 80s for the high valleys, and 90s to near 100F for the plains. Sunday through Wednesday...Models still indicate that the southern US ridge flattens out as it slides to the west across NM and AZ. This will allow a more westerly flow aloft to settle in across the region for Sun through midweek, decreasing available moisture while keeping the maximum temps up. There will be isolated convection possible each aftn, mainly tied to the mts, with the main storm threat each day being gusty winds as well as cloud to ground lightning. Expect highs each day in the upper 70s to mid 80s for the high valleys, and upper 80s to upper 90s for the plains. The one outlier will be Mon, when a weak cold front pushes south across eastern CO through the morning. This will help cool temps slightly for Mon, as well as introduce isolated convection across the eastern plains during the late aftn. High temps Mon are forecast to be about 5 to 7 degrees cooler, as compared to Sun, Tue or Wed. Thursday...A longwave upper trough redevelops and pushes onto the West Coast, swinging the flow aloft to a more southwest direction once again for the Four Corners region as the upper ridge moves east across TX and OK. Convection chances start to increase along the Continental Divide as the moisture plume opens up, while the remainder of the higher terrain will see isolated storm activity. High temps will climb into the 80s for the high valleys, and mid 80s to mid 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 309 PM MDT Thu Aug 6 2020 KALS... VFR conditions expected at the TAF site over the next 24 hours. Gusty southwest winds are expected to persist over the area through about 02Z, before weakening overnight and into tomorrow. COS... Thunderstorms are currently passing northeast of the terminal, but not close enough to directly impact it. Outflow and gusty winds could impact the terminal over the next hour, will monitor for possible updates. Storms are expected to move out of the area within the next 2 hours. Otherwise VFR conditions are expected through tonight and tomorrow morning with winds weakening after sunset. KPUB... VFR conditions expected at KPUB during the entire forecast period. There is a chance of an isolated thunderstorm passing through Pueblo county before 00Z, but it is unlikely that any convection will impact the terminal directly. Tonight winds will calm and cloud cover should remain consistent into tomorrow morning. -MG && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH/GARBEROGLIO LONG TERM...MOORE AVIATION...HODANISH/GARBEROGLIO
Hazardous weather outlook, Aug 6, 11:29 AM MDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Thu Aug 6 2020 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Thu Aug 6 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible this afternoon and evening. The best chance of severe storms will be from central Kiowa County down through Springfield. Severe storms could produce hail up to half-dollar size and gusty outflow winds up to 50 mph. General thunderstorms will be possible this afternoon and evening in El Paso county and the far southeast plains, capable of producing locally heavy rainfall, gusty winds up to 50 mph and lightning. Near-critical fire weather conditions could be possible in the southern San Louis Valley this afternoon due to dry conditions and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated afternoon showers and thunderstorms are expected daily over the mountains, with the potential for activity to reach the high valleys and the I-25 corridor. The primary threats with any storms will be cloud to ground lightning and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and early evening, generally east of a line from Eads to Springfield. GARBEROGLIO
In the hours before
Special weather statement, Aug 6, 4:05 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Thu Aug 6 2020
COZ084-085-062230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
405 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
430 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rush, or 32 miles southwest of Limon, moving east at
15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rush.
LAT...LON 3894 10405 3883 10406 3886 10424 3906 10421
3906 10405
TIME...MOT...LOC 2205Z 276DEG 13KT 3895 10413
KTSpecial weather statement, Aug 6, 4:11 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 411 PM MDT Thu Aug 6 2020 COZ097>099-062300- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 411 PM MDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 500 PM MDT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles west of Two Buttes Reservoir, or 24 miles northwest of Springfield, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Two Buttes Reservoir. LAT...LON 3751 10300 3767 10308 3793 10270 3765 10248 TIME...MOT...LOC 2211Z 238DEG 20KT 3766 10294 kam
Special weather statement, Aug 6, 4:12 PM MDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 412 PM MDT Thu Aug 6 2020 COZ099-062300- Springfield Vicinity/Baca County CO- 412 PM MDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BACA COUNTY UNTIL 500 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Campo, or 20 miles south of Springfield, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vilas and Campo. LAT...LON 3700 10275 3715 10288 3742 10246 3712 10225 TIME...MOT...LOC 2212Z 238DEG 20KT 3713 10273 kam
Local storm report, Aug 6, 4:46 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 NNW RUSH 38.92N 104.15W
08/06/2020 M1.00 INCH EL PASO CO PUBLIC
&&Special weather statement, Aug 6, 5:32 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
532 PM MDT Thu Aug 6 2020
COZ084-070000-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
532 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
600 PM MDT...
At 532 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ramah, or 26 miles southwest of Limon, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ramah.
LAT...LON 3907 10405 3900 10406 3898 10421 3913 10423
3913 10405
TIME...MOT...LOC 2332Z 250DEG 19KT 3910 10414
kamSpecial weather statement, Aug 6, 6:02 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
602 PM MDT Thu Aug 6 2020
COZ085-086-089-070030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
602 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM
MDT...
At 602 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Truckton, or 32 miles northeast of Pueblo, moving
northeast at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.
LAT...LON 3874 10405 3852 10405 3852 10400 3847 10407
3855 10424 3877 10409
TIME...MOT...LOC 0002Z 215DEG 5KT 3856 10413
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:02 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Aug 6, 6:57 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 24 min |
| Aug 6, 8:39 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Aug 7, 3:48 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.